Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 223, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 30, 2011, 4:45 AM CDT for LaMoure County, Logan County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2011, 4:45 AM CDT (09:45 UTC)
- Expired
- Jul 30, 2011, 5:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties LaMoure County, ND, Logan County, ND
The radar
The Aberdeen radar (KABR), 120 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:22 AM CDT, 23 minutes earlier.
Area forecast discussion, Jul 30, 4:22 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT SAT JUL 30 2011 .SHORT TERM...TODAY THROUGH SUNDAY... SHOWERS AND THUNDERSTORMS ARE ONGOING EARLY THIS MORNING ACROSS CENTRAL NORTH DAKOTA. THE LATEST SURFACE ANALYSIS SHOWS PRESSURE FALLS OVER MOST OF CENTRAL NORTH DAKOTA EXTENDING INTO SOUTHERN MANITOBA. A COLD FRONT WAS STRETCHING FROM MANITOBA INTO NORTHWEST NORTH DAKOTA AND GENERATING SHOWERS AND THUNDERSTORMS AHEAD OF THIS SYSTEM ACROSS NORTH CENTRAL NORTH DAKOTA. A LINE OF SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL NORTH DAKOTA WAS EXPANDING AND MOVING EAST ASSOCIATED WITH AN ADVANCING LEE SIDE LOW ALONG THE SOUTHERN BORDER. DRIER MORE STABLE AIR ADVECTS INTO WESTERN NORTH DAKOTA TODAY WITH INSTABILITY LINGERING FROM BISMARCK EAST INTO THE JAMES RIVER VALLEY TODAY INTO THIS EVENING. WILL CONTINUE WITH A SLIGHT CHC FOR THUNDERSTORMS ACROSS SOUTH CENTRAL NORTH DAKOTA THROUGH EARLY TONIGHT. FORECAST CONCERNS SUNDAY INVOLVE THE POTENTIAL FOR AN EXCESSIVE HEAT WARNING ACROSS SOUTH CENTRAL NORTH DAKOTA WITH HEAT INDICES BETWEEN 105F AND 110F. IN ADDITION...SPC HAS WESTERN AND CENTRAL NORTH DAKOTA HIGHLIGHTED IN A SLIGHT RISK AREA. SURFACE LOW PRESSURE IN EASTERN MONTANA BEING SUPPORTED BY A SHORTWAVE COMING OUT OF THE INTER MOUNTAIN WEST WILL TAP INTO A VERY UNSTABLE ENVIRONMENT ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY EVENING AND SUNDAY NIGHT. EXPECTATIONS ARE THAT CONVECTION WILL DEVELOP BY EARLY EVENING AND CONTINUE THROUGH THE NIGHT...AND WILL LIKELY BE SEVERE AT TIMES. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... FROM THE SHORT TERM ABOVE...A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY NIGHT. THUNDERSTORMS WILL LIKELY CONTINUE INTO MONDAY MORNING AS A LOW PRESSURE AND ASSOCIATED COLD FRONT WILL BE LOCATED ALONG THE ND/MT BORDER AT 12Z...MOVING INTO THE JAMES RIVER VALLEY BY 00Z TUESDAY. THE RESULT WILL BE FOR SHOWERS AND THUNDERSTORMS TO WANE FROM WEST TO EAST DURING THE DAY. HOWEVER...WITH THE SLOW MOVEMENT OF THE SURFACE COLD FRONT...HEAT INDICES BETWEEN 105F AND 110F ARE POSSIBLE AGAIN IN THE JAMES RIVER VALLEY PRIOR TO THE FRONT PUSHING THROUGH. DRIER AIR/LOWER DEW POINTS WILL ADVECT INTO WESTERN NORTH DAKOTA MONDAY AND EVENTUALLY CENTRAL NORTH DAKOTA MONDAY NIGHT. AFTER MONDAY...AN UPPER LEVEL HIGH OVER THE CENTRAL PLAINS WITH BROAD RIDGING TAKES CONTROL OVER NORTH DAKOTA. THIS RIDGE WILL GRADUALLY FLATTEN THROUGH THE PERIOD. THE OVERALL EFFECT WILL BE FOR A CONTINUED ACTIVE PATTERN WITH PERIODIC CHANCES OF THUNDERSTORMS. && .AVIATION...VFR CONDITIONS NEXT 24HR. WILL BE MONITORING THE POSSIBILITY FOR AREAS OF GROUND FOG THIS MORNING AND AGAIN SUNDAY MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && KS
Hazardous weather outlook, Jul 29, 2:37 PM CDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 237 PM CDT FRI JUL 29 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 237 PM CDT FRI JUL 29 2011 /137 PM MDT FRI JUL 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON OVER SOUTHWEST NORTH DAKOTA WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. CHANCES FOR THUNDERSTORMS THIS AFTERNOON ARE ALSO FORECAST OVER THE REMAINDER OF WESTERN NORTH DAKOTA AND FOR THE SOUTH CENTRAL. CHANCES FOR THUNDERSTORMS WILL SPREAD EAST TONIGHT OVER ALL OF WEST AND CENTRAL NORTH DAKOTA. THE RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH DAYBREAK SATURDAY MORNING FOR ALL AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY MORNING MAINLY OVER EAST CENTRAL AND SOUTHEASTERN NORTH DAKOTA. CHANCES FOR THUNDERSTORMS CONTINUE SATURDAY AFTERNOON AND EVENING OVER FAR SOUTH CENTRAL AND FAR SOUTHEASTERN NORTH DAKOTA...SOME POSSIBLY SEVERE WITH THE BETTER CHANCES FOR SEVERE WEATHER OVER THE SOUTHERN JAMES RIVER BASIN OF NORTH DAKOTA. ANOTHER CHANCE OF THUNDERSTORMS IS FORECAST SUNDAY AFTERNOON WEST THEN WEST AND CENTRAL SUNDAY NIGHT INTO MONDAY. MORE THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH ANY SEVERE WEATHER AT 1-800-247-0212. HEINERT
In the hours before
Special weather statement, Jul 30, 2:19 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 219 AM CDT SAT JUL 30 2011 NDZ020-034>036-045>047-300815- BURLEIGH-EMMONS-KIDDER-LOGAN-MORTON-OLIVER-SIOUX- 219 AM CDT SAT JUL 30 2011 ...SPECIAL WEATHER STATEMENT... AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW SALEM TO CANNONBALL...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT BRIEF PERIODS OF HEAVY RAIN...WITH SOME MINOR PONDING OF WATER ON STREETS AND ROADS. LOCATIONS IMPACTED INCLUDE... HUFF... DOUBLE DITCH INDIAN VILLAGE... LINCOLN... BISMARCK... TEMVIK... PRICE... HAZELTON... BALDWIN... MENOKEN... MOFFIT... MCKENZIE... BRADDOCK... STERLING... REGAN... DRISCOLL... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MERRIMAN
Local storm report, Jul 30, 3:28 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
328 AM CDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM HAIL MINOT 48.23N 101.30W
07/30/2011 E1.00 INCH WARD ND LAW ENFORCEMENT
REPORTED IN NORTHWEST SIDE OF MINOT.
&&
RKSpecial weather statement, Jul 30, 3:41 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 341 AM CDT SAT JUL 30 2011 NDZ020-034-300945- MORTON-OLIVER- 341 AM CDT SAT JUL 30 2011 ...SPECIAL WEATHER STATEMENT... AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER NORTH CENTRAL MORTON COUNTY... MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE LIKELY WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MANDAN... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MERRIMAN
Local storm report, Jul 30, 3:48 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
348 AM CDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL 2 ESE CROWN BUTTE LAKE 46.86N 101.05W
07/30/2011 E1.00 INCH MORTON ND PUBLIC
REPORTED AT FREEWAY 147 TRUCK STOP.
&&
RKLocal storm report, Jul 30, 3:51 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
351 AM CDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 AM FLASH FLOOD BISMARCK 46.81N 100.78W
07/30/2011 BURLEIGH ND PUBLIC
1 TO 1 1/2 FEET OF WATER ON THE ROAD AT WASHINGTON STREET
AND CENTURY AVENUE.
&&
SWICHELocal storm report, Jul 30, 4:19 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 3 NNE CROWN BUTTE LAKE 46.91N 101.07W
07/30/2011 M2.50 INCH MORTON ND PUBLIC
PUBLIC REPORTED SEVERAL DENTS IN CARS.
&&
KSIMOSKOThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:30 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 60 min |
| Jul 29, 8:39 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 51 min |
| Jul 29, 9:25 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 65 min |
| Jul 29, 9:58 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 62 min |
| Jul 29, 10:26 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 45 min |
| Jul 29, 10:41 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Ward | 64 min |
| Jul 29, 10:47 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 58 min |
| Jul 29, 11:06 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 54 min |
| Jul 29, 11:33 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 57 min |
| Jul 29, 11:43 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 29 min |
| Jul 30, 12:03 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 27 min |
| Jul 30, 12:09 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 51 min |
| Jul 30, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 44 min |
| Jul 30, 12:27 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 31 min |
| Jul 30, 12:53 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 67 min |
| Jul 30, 2:34 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jul 30, 2:48 AM CDT | Areal Flood Advisory | BIS | Burleigh, Morton, Oliver | 3 hr |
| Jul 30, 3:08 AM CDT | Flash Flood Warning | BIS | Burleigh, Morton | 6 hr |
| Jul 30, 3:24 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 66 min |
| Jul 30, 4:05 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan, Stutsman | 55 min |
| Jul 30, 4:42 AM CDT | Flash Flood Warning | BIS | Emmons, Logan | 6 hr |
| Jul 30, 5:32 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 58 min |
| Jul 30, 9:19 AM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.